Raybie

Q:

Is it true that long term use of insulin causes muscle problems?

Patty Bonsignore

A:

Insulin use, whether long-term or short-term does not cause muscle problems. Not having enough insulin in the body, as happens with type 1 diabetes, can cause muscle weakness and wasting. Muscle aches, however, can be a side effect of a class of drugs called statins. Statins are drugs used to lower cholesterol, and are very commonly used by people with diabetes. If you or anyone you know is having this type of side effect, it is best to talk to your healthcare provider about it and see what they say.

October 24, 2012 at 5:02 am

2 replies

rockalah
rockalah 2017-12-28 05:30:07 -0600 Report

My endochronogist suggested that Alpha-Lipoic Acid (ALA) can help on a molecular level with numbness, muscle aches, etc. I need to accompany ALA with an acid reducer because it caused me to have increased heartburn. Talk to your endochronologist about it.